MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER TI SAI POLY 9X70MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER TI SAI POLY 9X70MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179704970
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Pc: surgical intervention in the form of revision surgery.(b)(4).Device is available for evaluation.Investigation will be conducted.Follow-up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a spinal fusion surgery (primary surgery) for scoliosis was performed with cannulated sai polyaxial screw in question.The screw was inserted in s2 spine in accordance with surgical technique in the primary surgery.On (b)(6) 2018, the secondary procedure was performed.During the procedure, the surgeon found that the screw fell out from the rod.The surgeon replaced the screw with another polyaxial screw (10 mm in diameter) in the surgery.There was no surgical delay and no adverse consequence to the patient.No further information was provided by the hospital.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Visual examination of the screw revealed signs of operative use as evidence by superficial markings, with threads and drive feature slightly worn.Rod striations were observed on the saddle suggesting that it did have a tight fit.No other abnormalities were observed in this analysis.The investigation could not verify or identify any evidence of the instrument contribution to the reported problem.It is not suspected that the instrument failed to meet its specifications.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause analysis for the viper ti sai polyaxial 9x70mm is not necessary.The reported condition could not be confirmed as no defect or damages was found on the device during the evaluation.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER TI SAI POLY 9X70MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8258406
Report Number1526439-2019-51242
Device Sequence Number11220991
Product Code NKB
UDI-Device Identifier10705034265827
UDI-Public(01)10705034265827
Combination Product (Y/N)N
PMA/510(K) Number
K111571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179704970
Device Catalogue Number179704970
Device Lot NumberTBKXS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer02/26/2019
03/19/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date03/14/2019
03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;